MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO SMOKE EVAC. PENCIL COATED RS,NON-STERILE; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO SMOKE EVAC. PENCIL COATED RS,NON-STERILE; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Catalog Number 0703047002
Medical Device Problem Code Unintended Power Up (1162)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, when the e-sep pencil was connected to the console, it made a "beeping" noise.When the surgeon touched the pencil, she was burned.The item was replaced by another cautery device.The procedure was completed successfully without a delay.
 
Additional Manufacturer Narrative
H6: a follow up report will be filed once the quality investigation is complete.H3 other text : awaiting confirmation device is available for return.
 
Additional Manufacturer Narrative
Correction: this supplemental is being filed to identify that it is a duplicate report.The device in question was originally reported via mfr report #0001811755-2023-00125.
 
Event or Problem Description

Brand Name
SMOKE EVAC. PENCIL COATED RS,NON-STERILE
Common Device Name
ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
Manufacturer (Section G)
STRYKER INSTRUMENTS-IRELAND
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
Manufacturer Contact
colette chung
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
214532900
MDR Report Key18380174
Report Number0001811755-2023-00247
Device Sequence Number15381695
Product Code GEI
UDI-Device Identifier37613327379472
UDI-Public37613327379472
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K143145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0703047002
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown